Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Simple proofs of Bernstein-type inequalities


Authors: R. N. Mohapatra, P. J. O’Hara and R. S. Rodriguez
Journal: Proc. Amer. Math. Soc. 102 (1988), 629-632
MSC: Primary 41A17; Secondary 30C10
DOI: https://doi.org/10.1090/S0002-9939-1988-0928994-0
MathSciNet review: 928994
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A polynomial identity is established by the use of Lagrange interpolation. This identity is used to obtain simple proofs of Bernstein-type inequalities, one of which is an improvement of a recent result of Frappier, Rahman, and Ruscheweyh.


References [Enhancements On Off] (What's this?)

  • [1] C. Frappier, Q. I. Rahman and St. Ruscheweyh, New inequalities for polynomials, Trans. Amer. Math. Soc. 288 (1985), 69-99. MR 773048 (86d:26026)
  • [2] N. K. Govil and Q. I. Rahman, Functions of exponential type not vanishing in a half-plane and related polynomials, Trans. Amer. Math. Soc. 137 (1969), 501-517. MR 0236385 (38:4681)
  • [3] N. K. Govil, On the derivative of a polynomial, Proc. Amer. Math. Soc. 41 (1973), 543-546. MR 0325932 (48:4278)
  • [4] M. A. Malik, On the derivative of a polynomial, J. London Math. Soc. 1 (1969), 57-60. MR 0249583 (40:2827)
  • [5] -, An integral estimate for polynomials, Proc. Amer. Math. Soc. 91 (1984), 281-284. MR 740186 (85c:30007)
  • [6] P. J. O'Hara, Another proof of Bernstein's theorem, Amer. Math. Monthly 80 (1973), 673-674. MR 0322143 (48:507)
  • [7] P. J. O'Hara and R. S. Rodriguez, Some properties of self-inversive polynomials, Proc. Amer. Math. Soc. 44 (1974), 331-335. MR 0349967 (50:2460)
  • [8] Q. I. Rahman, Applications of functional analysis to extremal problems for polynomials, Sém. Math. Supérieures, Presses Univ. Montréal, 1967. MR 0251195 (40:4426)
  • [9] W. W. Rogosinski, Extremum problems for polynomials and trigonometrical polynomials, J. London Math. Soc. 29 (1954), 259-275. MR 0062859 (16:29f)
  • [10] E. B. Saff and T. Sheil-Small, Coefficient and integral mean estimates for algebraic and trigonometric polynomials with restricted zeros, J. London Math. Soc. 9 (1974), 16-22. MR 0382609 (52:3491)
  • [11] A. C. Schaeffer, Inequalities of A. Markoff and S. Bernstein for polynomials and related functions, Bull. Amer. Math. Soc. 47 (1941), 565-579. MR 0005163 (3:111a)
  • [12] G. Szegö, Über einen Satz des Herrn Serge Bernstein, Schriften Königsberger Gelehrten Gesellschaft 5 (1928), 59-70.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A17, 30C10

Retrieve articles in all journals with MSC: 41A17, 30C10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0928994-0
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society